Scattering of Water Waves by a Pair of Semi-infinite Barriers

[+] Author and Article Information
P. McIver

Department of Mathematical Sciences, Loughborough University of Technology, Loughborough, Leicestershire LE11 3TU England

A. D. Rawlins

Department of Mathematics and Statistics, Brunel University, Uxbridge, Middlesex UB8 3PH England

J. Appl. Mech 59(4), 1023-1025 (Dec 01, 1992) (3 pages) doi:10.1115/1.2894017 History: Received June 25, 1991; Revised December 11, 1991; Online March 31, 2008


A previously published solution by the method of matched asymptotic expansions for scattering of long water waves by a pair of semi-infinite barriers is known to be incorrect. Here the reasons for this are examined and a revised procedure given that recovers the long-wave expansion of the known exact solution.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In